MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 8-0 D/A CC175-6 VB; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 24IN 8-0 D/A CC175-6 VB; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number W8101
Medical Device Problem Codes Material Separation (1562); Defective Component (2292); Material Integrity Problem (2978); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 10/22/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: - did the event occur during one or multiple patient procedures? multiple.- what is the total number of procedures? they did not specify.But they feel the difference every time they use the suture that we are talking about.- how many devices demonstrated the alleged deficiencies in each procedure? answered above.- how many devices behave differently since the beginning of august? answered above.- how many threads are rougher? answered above.- how many threads are less malleable? answered above.- how many threads exhibit significant drag when passing through the tissues? answered above.- how many devices had issues with the connection between thread and needle? answered above.- when were the devices had issues with the connection between thread and needle (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.During use on the patient.- have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? zero.- could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.Ok.- please provide the source or name of person providing answers to follow-up questions: nurses: (b)(6).Just so there's no doubt: the suture has been behaving differently since around august.I have two samples of the same reference: one from before august and one from after.And from the packaging, it's clear that it's changed.This team believes that not only is the packaging different, but the suture has changed as well.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on an unknown date and suture was used.Customer reports that the suture has been behaving differently since the beginning of august.The thread is rougher, less malleable, and exhibits significant drag when passing through the tissues.And the connection between thread and needle is not the same.This customer uses the suture for a long time ago (many, many years).It is a cardiothoracic department.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information received: for this pc, sr returned two samples, one of the "old" sutures and one of the "new" sutures.He would like to have both analyzed and compared.Please find them identified in their casing.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 1/28/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/31/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One unopened sample was received for analysis.Product code w8101.The complaint sample was not received for evaluation.Upon initial inspection of the sample, no external damages were observed on the external packet.In order to evaluate the condition of the returned sample, the packet was opened.The swage and attachment area were noted as expected.The suture was dispensed without problems and examined along the strand no anomalies were observed during the evaluation.Also, a tactile test was performed with the affected parts of the thumb and forefinger, and no anomalies were detected.The functional test was performed using an instron equipment and the pull force result was above the minimum requirements.As part of the ethicon quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no anomalies were noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
PRLNE BLU 24IN 8-0 D/A CC175-6 VB
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23360965
Report Number2210968-2025-12149
Device Sequence Number9091115
Product Code GAW
UDI-Device Identifier10705031127845
UDI-Public(01)10705031127845(17)300430(10)108GJE
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW8101
Device Lot Number108GJE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer11/05/2025
12/08/2025
01/05/2026
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date12/02/2025
12/31/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown